How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask TherapistMarryAnn Your Own Question
TherapistMarryAnn, Therapist
Category: Mental Health
Satisfied Customers: 5762
Experience:  Over 20 years experience specializing in anxiety, depression, drug and alcohol, and relationship issues.
Type Your Mental Health Question Here...
TherapistMarryAnn is online now
A new question is answered every 9 seconds

You mention that the origin of my tactile and visual hallucinations

Resolved Question:

You mention that the origin of my tactile and visual hallucinations depend on their frequency and type. So I would like to give you detail about this so you can have a better picture and tell me if it could or not be explained by dissociative disorder. I also want to refer that my psychiatrist mentioned they could be illusions and not hallucinations.
My first tactile episode is detailed here:
After that I had an episode which might have been a panick attack which is detailed here
Please tell me specifically if you think I should pay more for your analysis, I understand that, and I will pay if I can afford it. It would be easier for me to spread it in several questions, because I paid for unlimited subscription. I know that you you give several replys to the same question I can accept each one and i’m assuming you get paid for each accept? But I would pay bonus if you feel necessary.
AFter the "panick attack" I have had blurred vision, seen my blinds shaking, the wall oblique, the corners of the wall shaking, a lamp wobling and getting distorted, a sensation that someone was grabbing my neck and I saw the ceiling (still white) texture and shape turning into something like a surface of a lake with water ripples, and I started to hear the sound of the water (this was really rlaxing and seductive, as opposite to all the others, that scared me). I also had the sensation several times that my breasts were dripping milk and I could feel it going down my belly. To clarify, I’ve breasted my twins for 16 months and had to stop doing so when I started taking depression medication. I also hadn’t started the diazepam, and I was really anxious, tense, and in great pain in my chest, neck and back. SO I think it is possible that i was actually having muscular sensations in that area but my brain was interpreting as breastmilk dipping. When I looked there and saw there was no milk the sensation would stop after a few seconds. Saying this, I realize that my first tactile episode described on the link I provided you, could be also bad interpretation of existing stimulus due to my anxiety.
I had an eye test and this week I spoke with my optitian because I have short sight and astigmatism and wanted to know if that could account for anyof the visual hallucinations. He discussed i in front of me wih another optician and he only thing that my eyes problems could account for was the wall being oblique. I though then, and my psychiatrist agreed that before I used to ignore these effects but now because I'm overanalysing what is real and what is not I was noticing them more.
I’m looking forward for your answer, as you might imagine this is really worrying me know at a time that I should be relaxing to aid recovery.
Thank you.
Kind Regards
Submitted: 5 years ago.
Category: Mental Health
Expert:  TherapistMarryAnn replied 5 years ago.

Thank you for the additional information. It helps.


It sounds like the dissociation you experience is interfering with your ability to understand and interpret normal sensations that you might experience everyday. In addition, the anxiety and panic attacks are adding to the intensity of your experience. The nature of anxiety is to over analyze, so I agree with your psychiatrist about that.


Since dissociation causes you to lose touch with your bodily sensations and move away from normal tactile and other sensory connections, it would be natural that you experience these sensations. Getting back in touch with your body and your normal sensory experiences would help reduce or eliminate these sensations. Have you tried the therapy that Norman suggested? Although medication is great in helping to control symptoms, therapy helps you solve the original issues and reduce not only your dissociation symptoms, but it is especially effective in helping with anxiety and panic disorder. Cognative Behavior therapy and Integrated therapy are both quite effective.


There are also several resources you can use to help you at home as well. Since I am not clear which Dissociative disorder your psychiatrist diagnosed you with, I will recommend what I know and you can choose what you feel would help. Also, there are several excellent panic and anxiety books that I will recommend as well:


The Dissociative Identity Disorder Sourcebook (Sourcebooks) by Deborah Bray Haddock


The 10 Best-Ever Anxiety Management Techniques: Understanding How Your Brain Makes You Anxious and What You Can Do to Change It by Margaret Wehrenberg


The Anxiety & Phobia Workbook by Edmund J. Bourne


Panic and Anxiety Disorder: 121 Tips, Real-life Advice, Resources & More, Second Edition by Linda Manassee Buell


You can find these books on or your local library may have them for you.


It is important that you work with a therapist to help you integrate normal everyday sensory experiences within yourself. Getting a baseline of what is normal for you and understanding how you are interpreting your experiences will help you. The addition of anxiety, which in and of itself causes odd and disturbing bodily sensations, can also be resolved with help and guidance.


Regarding your questions about accepting JA answers, JA usually considers a new opened question such as this one, whether it is about the same topic or not, an additional question and therefore in need of payment. If you want to continue on the same thread as the original question, that is fine with most experts. That insures that you continue with the same expert, whereas opening a new question puts your question back into the queue for any expert to answer. Direct requests for an expert usually only last about 10 minutes before the request is placed in the queue for any expert to answer, so if your expert is not online at the time, they will lose the question and it will go back into the queue. So your best bet is to either continue the same thread, or start a new question with the expert's name at the beginning of your question.


Each expert is usually fine with answering additional short questions about the original question. We want to be sure you are happy with your answer. If the customer wants to continue with additional questions or wants a lot of detail, the customer can accept several times within the same thread. This helps compensate the expert for the work involved. We usually only receive a portion of the accept and JA gets the rest. Bonuses are completely up to the customer and although they are a very nice gesture when you feel your answer was helpful, they are not mandatory. They are also split between the expert and JA.


I hope this helps,

TherapistMarryAnn and other Mental Health Specialists are ready to help you
Expert:  TherapistMarryAnn replied 5 years ago.

I took some time to research your situation a little further and wanted to add a few additional ideas for you.


Your symptoms could also be contributed to an imbalance in your hormonal levels. Having just went through pregnancy, childbirth and nursing, your hormones can be very affected and may be causing some of the symptoms you are having. You may want to consider seeing an endocrinologist for a workup just to be sure your hormones are not causing any physical or emotional effects.


Your medications sound appropriate for your symptoms. It may take some time for them to work, but they are good for what you have. You may still need to change medications if you find these have too many side effects, but the same class of medication should work for you.


You may also want to consider a second opinion on your diagnosis. Dissociative disorder must include blackouts or loss of time to be considered valid. If you have not had this symptom, you may have a severe case of anxiety disorder or another type of disorder such as depersonalization instead, which can be part of anxiety.


I wanted to add these additional thoughts to help you. There is no need to accept as it just continues the same thread we started.



TherapistMarryAnn and other Mental Health Specialists are ready to help you